Mayo Clinic Connect
What is known?
Liked by bt56, denisefinn
15 years after taking interferon and ribavirin I am still having problems with memory. Is this problem from my treatment?
Liked by jenglereckedbin
Jump to this post
Hi, I am 7 yrs post INTERFERON/RIBAVIRON tx and my life is ruined! My memory is so bad now I have no idea why I walked into a room or where I parked at store. I was a thriving RN/MPH and now I have CVID from the tx's. I am in so much pain all of the time it's hard to function. My personality has changed, I now have an autoimmune dx called sjogrens syndrome…life is hell for me anymore. PLs let me know how u r doing n if u r going thru all of this…thx lisa
Liked by foggymama23, jenglereckedbin
Hello @ldestella, Welcome to Mayo Clinic Connect. I'm so sorry to hear that you are struggling with post symptoms. That sounds really rough.
Here is a link to discussion already taking place on sjogrens- https://connect.mayoclinic.org/discussion/sjogrens/?pg=3#comment-61786. There you will meet members @cmtg, @kyjeanne and @chicagomichelle– all members discussing how they were diagnosed and how they are coping with their sjogrens diagnosis.
I would also like to pass on some information on Common variable immune deficiency (CVID) on the MayoClinic.org page- https://www.mayoclinic.org/diseases-conditions/common-variable-immunodeficiency/care-at-mayo-clinic/mac-20355824. I hope this is helpful information for you.
blessing to you and your struggles I am post 15 years
Liked by ldestella
Hi, Thank you so very much. So how are you dealing with the side effects?
Yes, these are great links! Thank you very much!!
Y’all are gonna find this hard to believe… but from 2000 to 2006 I had 550 plus interferon treatments. Started with peg then did the once a week deal a couple times for a year. Then in 2005 I did the every day for a year. For patients who had type one A
I have a severe case of chemo Brain. Found out in 2013. I’d rather loose both legs and arms than deal I th the mental anguish I deal with every day.
You can take every crazy side effect and symptom people have and x it by 50.
Hi lisa. I am 8 years post Pegasus interferon and ribavirin, and have similar symptoms. I have severe chronic fatigue syndrome and severe fibromyalgia. I have gastritis and eyesight problems. I am barely functioning. I get terrible brain fog as well. I know these symptoms were caused by the interferon. I was very fit and healthy before doing the treatment.
Liked by foggymama23, jenglereckedbin, cynthsick
I deal with life by doing lots of meditation. I also use ice for pain. I was on a long acting pain medication, but new government regulations regarding pain meds made it so that i can no longer be on that. My life has gone from bad to worse without that medication. I am not giving up hope that I will improve, or get back to at least the level of functioning i was at while on heavier pain meds. I wish the pharmaceutical companies would admit to long term side effects post interferon. There are plenty of us out here suffering. I had genotype 3A. I wish i would have known that new treatments were on the horizon back in 2009 when I took the Pega interferon treatment for six months of hell. I do not have the virus detected in my blood anymore. I am barely able to leave the house anymore, however, and developed my symptoms of pain and fatigue shortly after finishing the treatment. I am and have been chronically ill for over 8 years. I am not getting better at this point, but have gotten worse. The long term side effects of post interferon syndrome have devastated my life. I do my best to remain hopeful, and grateful for whatever i can.
this is just so wrong. doctor's here in Lexington KY are acting like it doesn't exist and that I am an hypochondriac. My life is so horrible and painful that I would rather God took me out. interferon re-wired my immune system n have CVID…lifetime infusions. My bones are dwindling and have a lot of steel in 3 different area's of my body and more to come shortly. No one will help me n I am ready to give up on life! I am a RN and have a master's degree and can't hardly wipe my own bottom some days. who can help us, pls, i need help!!!
Liked by angelad98, jenglereckedbin, cynthsick
I do my best to keep my spirits up, even though i am in a very similar situation. I have a genuis IQ, which i never usually say, but saying it now because i can barely think straight half the time. I have terrible brain fog and memory problems. I was diagnosed with chronic fatigue syndrome and fibromyalgia, but also told these symptoms are a result of the interferon. Gastrointestinal problems and eyesight problems are also related to post interferon. I have been researching for years and would give anything to have not taken interferon. We are not alone. People all over the world are suffering similar long term side effects.
I cant undo what has already happened. All i can do is manage my symptoms as best i can and be grateful things are not even worse. No, it is not fair. Yes, there should be a lawsuit we could join. YES, they should be trying to figure out treatments to help those of us suffering years after treatment. Know that you are not alone. Ill keep you in my thoughts.
Thank u so much. I too, can't remember anything anymore. If given a choice, I would def not of taken the interferon. It didn't even clear the virus. I was one of the first to get salvaldi feb 2014 and took hcv away in a month…thank God. Pls keep in touch. OH, did u say a doctor told u these symptoms ARE from interferon?
Hello, may I pls ask what u mean by how can one person can suffer all of these? I have many more things i haven't included lol pls elaborate!
Liked by angelad98
I believe it is from treatment. There are too many cases of people with similar symptoms that have lasted a long time after treatment has been finished. I have been doing research on others out here. There is no way that I'm the only one that still has lingering effects 8yrs later. Sure enough, there are several of us!
I went thru treatment with intron A in 95 and then again with ribavirin and peg interferon in 2010. I'm SVR now and clear but this year is the first year I've felt some (but not much) improvement of my brain fog, malaise, bone aches, joint aches, and everything else. I was tested for everything under the sun and was finally diagnosed with fibromyalgia and myofacial pain syndrome. I spoke with my gastroenterologist doc and my family doc about long term side effects. They said there was no evidence of any documented. I showed my gastro doc forum after forum of people who had my symptoms and said I'm not going crazy and how do I get someone to study this? I still dont feel like i did prior to treatment and have widespread pain. I often wonder if my symptoms are from fibromyalgia or from the interferon? There are so many hep forums where 50% of the people complain of long term problems that are all similar. Oh ya.. my eyesight is also shot now too. Happened rapidly the first 3 years after treatment. Just sayin. I hope we make enough noise to make a difference and get someone to HEAR us. Thanks!
Liked by angelad98, jenglereckedbin
version 220.127.116.11.3.2Page loaded in 0.675 seconds